Results 1 to 8 of 8

Thread: Medrol??

  1. #1
    Join Date
    Apr 2011
    Location
    Houston Area
    Posts
    180
    Thanks
    0
    Thanked 35 Times in 33 Posts

    Default Medrol??

    The doctor just described a Medrol pack and I see where one of the side effects is stomach irritation. I already have enough of that. The nurse says I will feel really good taking it. I sure hope so because I don't need any more stomach irritation. Somebody please tell me this is going to help.

    Melanie

  2. #2
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    Quote Originally Posted by mdawncooper View Post
    The doctor just described a Medrol pack and I see where one of the side effects is stomach irritation. I already have enough of that. The nurse says I will feel really good taking it. I sure hope so because I don't need any more stomach irritation. Somebody please tell me this is going to help.

    Melanie
    I am just going to paste in what I put in your other thread about it.

    Medrol packs are great. They are a 5 day (usually) of steroids. Usually 4 or 5 mg tabs taken 5 the first day, 4 the 2nd and so on. The first time I took them I had never taken steroids before and by the end of the first day or start of the 2nd I felt so good I a bouquet of balloons to my GP! LOL (True story). It was the first time that I had been able to breathe in as long as I could remember. It cut back on so many of my symptoms that I actually felt like me for a couple of days. It was actually my response to the steroids that led to me referral to the rhuemy (my blood work came in a few days later). Short term steroids are OK. What you hope to not have happen is to have to take high doses for a long time. As wonderful as they were that first time is as much as I hate them now but that is a story for another time.
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  3. #3
    Join Date
    Apr 2011
    Location
    Houston Area
    Posts
    180
    Thanks
    0
    Thanked 35 Times in 33 Posts

    Default

    Wow! I really needed this post. I am laying here in bed crying and just feeling sorry for myself. They told me I had to wait until tomorrow morning to start so I have taken paid meds tonight and will look forward to tomorrow.

    Mel

  4. #4
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    Quote Originally Posted by mdawncooper View Post
    Wow! I really needed this post. I am laying here in bed crying and just feeling sorry for myself. They told me I had to wait until tomorrow morning to start so I have taken paid meds tonight and will look forward to tomorrow. Mel
    So sorry you are hurting so badly! I wish I could do something to help. Try to get some sleep and you can try the pack tomorrow
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  5. #5
    Join Date
    Mar 2011
    Location
    Montana
    Posts
    499
    Blog Entries
    1
    Thanks
    281
    Thanked 261 Times in 147 Posts

    Default

    Personally, I loved the Medrol packs. When we thought it was RA, the doc prescribed Medrol packs for my worst flares (meaning when I was stuck having to use a wheelchair 'cuz it hurt so bad). I felt relief within a couple hours. It was wonderful. I went from not being able to move without being in agony to relative normalcy. I didn't experience any problems with stomach irritation. Good luck and let us know how it works for you.
    "I'm going to get healthy or die trying"

  6. #6
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Hi Mel,

    I get the same med, but I get it in an IV infusion at the hospital, and in a higher dose. It does give me nausea after, but my Neuro had me take Gravol, which is simply Dramamine under a different name, and it worked wonders for the stomach ache. I doubt you will have any problems, but if you do happen to have some nausea at some point, ask your Doctor if you can take Gravol/Dramamine for it, it really works.

    The really good news is that once the medrol kicks in, and it can kick in quite quickly, you'll feel like a million bucks. Medrol is good stuff, I wouldn't worry. And, tomorrow begins at midnight, that's only a little over 12 hours from now. Midnight is technically tomorrow morning, right?

    Oh well, it doesn't matter. Relief is in sight, and you should be feeling much better very soon.

    Rob
    Last edited by rob; 07-29-2011 at 09:02 AM.

  7. #7
    Join Date
    Apr 2011
    Location
    Houston Area
    Posts
    180
    Thanks
    0
    Thanked 35 Times in 33 Posts

    Default

    Update for the day. My stomach is some better and I think that the fiber was actually making it worse. I have had 3 pills from my pack and will take another after supper and two at bedtime. I have not had motrin all day so I am thinking it might be a good week. Thanks for all of your support yesterday. I am still depressed but not as bad as yesterday.

    Melanie

  8. #8
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Quote Originally Posted by mdawncooper View Post
    Update for the day. My stomach is some better and I think that the fiber was actually making it worse. I have had 3 pills from my pack and will take another after supper and two at bedtime. I have not had motrin all day so I am thinking it might be a good week. Thanks for all of your support yesterday. I am still depressed but not as bad as yesterday.

    Melanie
    Now that you have started, you should feel some beneficial effects fairly soon. Just stick with it, and try not to worry.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •